MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER 2-DR; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER 2-DR; STERRAD® EQUIPMENT
Catalog Number 10104002
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A field service engineer was dispatched to the customer site.The vacuum pump oil, catalytic decomp filter, oil mist filter were replaced to resolve the odor/smells issue.Unit meets specifications and was returned to service.(b)(4).
 
Event or Problem Description
A customer reported an event of a "strong odor of peroxide" emitting from the sterrad® 100nx sterilizer.There was no report of any injuries or human reactions.An asp field service engineer was dispatched to assess the unit onsite.This event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the odor/smells issue and system risk analysis (sra).The dhr was reviewed and no issues relating the failure mode were noted.The involved unit met manufacturer specifications at the time of release.Trending analysis of the odor/smells issue was reviewed from november 2017 to may 2018 and no significant trend was observed.The sra shows the risk for exposure to toxic or corrosive material to be "low." no parts were available for return and further analysis.The assignable cause of the odor/smells issue is the oil mist filter, catalytic converter and vacuum pump oil.The field service engineer replaced these parts and confirmed the sterrad® 100nx was restored to proper function after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX STERILIZER 2-DR
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key7563106
Report Number2084725-2018-00617
Device Sequence Number1317648
Product Code MLR
UDI-Device Identifier10705037014507
UDI-Public10705037014507
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10104002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1026-1027-2013
Patient Sequence Number1